6 doctors weighed in:

Is black watery stool a result of taking pepto bismol (bismuth subsalicylate)?

6 doctors weighed in
Dr. John Edmison
Internal Medicine - Gastroenterology
4 doctors agree

In brief: Yes

Pepto bismol (bismuth subsalicylate) is a common cause of black stools.
Other common causes include iron intake and an upper GI bleed (stomach, small bowel).

In brief: Yes

Pepto bismol (bismuth subsalicylate) is a common cause of black stools.
Other common causes include iron intake and an upper GI bleed (stomach, small bowel).
Dr. John Edmison
Dr. John Edmison
Thank
Dr. Kenneth Cheng
Family Medicine
3 doctors agree

In brief: Probably.

This is caused by the bismuth in pepto bismol (bismuth subsalicylate).

In brief: Probably.

This is caused by the bismuth in pepto bismol (bismuth subsalicylate).
Dr. Kenneth Cheng
Dr. Kenneth Cheng
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
25 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors